# SDR 2001FA0000218

- Difficulty date: July 18, 2001
- Submitted: August 28, 2001
- Operation: General aviation
- Aircraft: N2168E
- Make and model: Cessna 172N
- Aircraft serial: 17271177
- Engine: Lyc O320*
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Part number: 052301158
- Condition: Corroded
- Location: Rt Wing
- Part time: 7,177 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON INSPECTION OF RIGHT WING ASSEMBLY, MECH NOTICED THAT A LOT OF RIVETS HAD POPPED FROM CORROSION UNDER THE LEADING EDGE SKIN AT THE FORWARD SPAR.  THE WING WAS REMOVED FROM THE AIRCRAFT, BROUGHT TO THIS FACILITY FOR REPAIR.  WING WAS DISASSEMBLED FOR REPAIR AND CORROSION REMOVAL.  THE WING WAS FOUND TO HAVE MORE THAN AVERAGE AMOUNT OF HEAVY CORROSION TO SKINS, RIBS, SPARS AND STRINGERS.  FOUR NOSE RIBS WHERE CORRODED THOUGH REQUIRING REPLACEMENTS.  ALSO ALL SKINS WERE REPLACED.  THE REMAINDER OF THE PARTS REQUIRED REMOVAL OF CORROSION, CLEANING AND TREATING OF PARTS.  OWNER STATED THAT THE WING WAS NOT THAT BAD A YEAR AGO.
